Hello & welcome to Healing Well. Seashell has pretty much capped it all in a nutshell about
pain mgt. I see that you are 22 yrs old, let me assure you that it is rare a dr would put someone your age on Fentanyl. You are very fortunate that it is being rx'd. With the above guidelines in place & the diagnosis of a patient you are a rare one. I am fully aware that pain is not an age related too.
The drs are under a microscope treating chronic pain patients. They have to look at the big picture of a patient's age because any medication taken long term will stop being as effective as it once was. An example is the 25mcg stopped working as well so the dr increased it. With a young person the drs cannot keep increasing the dosage & will eventually run out of options. Your dr obviously believes you but he is under the gun by higher up people & no drs wants to be flagged over his/her prescribing practices. Now, perhaps you can get an idea of why he will not keep you on the Dialudid for BT pain.
Depending on the brand of your patch be sure to read the literature in the box. Some patches have warnings about
avoiding heat such as having a heating pad near the patch, hot showers & anything that elevates the body temperature. Heat can cause the patch to release too much medication at one time & the patch will lose its effectiveness. I saw an old thread you brought up about
getting them to stick. If your brand does not provide covers, Tegaderm works very well. It is available OTC ask your pharmacist about
You mentioned your knees being messed up. Have you seen a specialist for your knees or had any MRI's done on them. Now a days arthroscopic surgery can fix just about
any kind of knee problem except a knee replacement. Not knowing what is wrong with your knees I wanted to mention this. Working as a server is hard on someone with back & knee problems.
This really is not about
your dr not listening to you at all, its about
him getting into a lot trouble. Take care.
Moderator in Chronic Pain & Psoriasis Forums
Post Edited (straydog) : 5/17/2017 11:49:08 AM (GMT-6)